# SDR CA050610002

- Difficulty date: June 9, 2005
- Submitted: July 11, 2005
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 12,625 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Fork
- Part number: 45504006
- Condition: Cracked
- Location: Lt Mlg
- Part time: 13,183 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A WALKAROUND THE PILOT NOTICED THE BRAKE DISC WAS RUBBING AGAINST THE SIDE OF THE GEAR FORK.  AFTER THE WHEEL ASSEMBLY WAS REMOVED A CRACK WAS FOUND ON THE AXLE AT THE INNER MOST BEARING RIDE LOCATION.  THE CRACK WAS MORE THAN A THIRD OF THE WAY AROUND THE AXLE. THE CRACK HAD STARTED ON THE BOTTOM AREA OF THE AXLE WHICH IS HARD TO SEE UNLESS A MIRROR IS USED DURING NORMAL INSPECTION.
